Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 208, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 27, 2021, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2021, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 27, 2021, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 27, 11:04 AM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 27, 11:04 AM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1104 AM EDT Fri Aug 27 2021
.DISCUSSION...
GOES visible satellite imagery is highlighting generally partly to
mostly cloudy skies across the island chain, with scattered clouds
in the low-levels underneath a scattered to broken deck of high
cirrus clouds. KBYX radar has been mostly quiet this morning,
although the first squall line associated with the outer fringes
of Tropical Storm Ida is beginning to enter the southwestern
Straits of Florida. Some of these squalls will attempt to make the
trek and reach portions of the Lower and Middle Keys by early
afternoon. Working against this will be continued low-level dry
air, as sampled by the 12z sounding at KEY. As Ida continues to
push northwestward from western Cuba towards the Gulf of Mexico,
these squalls will likely increase in coverage and intensity by
this evening, especially in the Lower Keys. Overall, the forecast
appears on track and no changes are needed at this time.
&&
.MARINE...
Tropical Storm Ida will make its closest approach to the Florida
Keys coastal waters tonight. Squalls associated with the outer
fringes of Ida will increase in coverage and intensity throughout
the afternoon and evening. A Small Craft Advisory is in effect
for the Florida Keys coastal waters west of the Upper Keys. A
Tropical Storm Warning is in effect for the Straits of Florida
west of Halfmoon Shoal Light. Breezes will gradually slacken on
Saturday as Ida moves away into the central Gulf of Mexico.
Breezes will slacken further by Sunday. Gentle east to southeast
breezes will prevail for the early part of next week, as a ridge
builds across the Atlantic, with the axis extending across South
Florida.
&&
.AVIATION...
VFR conditions will prevail at both island terminals through this
evening. Tropical Storm Ida will move northwest bringing its
outer bands into the Florida Straits. This will result in some
early scattered showers at the terminals becoming occasional
squalls in the afternoon hours, more so for EYW. This activity
will persist through this evening and into the night as Ida passes
to the west of the island chain.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 6 AM EDT Saturday for GMZ032>035-043-
044-053-054-073-074.
Tropical Storm Warning for GMZ055-075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....JAM
Data Acquisition.....AP
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 27, 6:05 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 605 AM EDT Fri Aug 27 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 605 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Tropical Storm Warning is in effect for the Straits of Florida west of Halfmoon Shoal where tropical storm conditions are expected. Tropical storm conditions also remain possible for the Dry Tortugas and the surrounding coastal waters. A Small Craft Advisory is in effect for all coastal waters of the Florida Keys except Florida Bay and the Atlantic-side waters east of Craig Key. Tropical Storm Ida will make its closest approach this evening then continue to the northwest into the southeastern Gulf of Mexico on Saturday. Warnings and advisories will persist through tonight. The outer circulation of Ida will build into the Florida Keys this afternoon and evening, resulting in increased coverage of potent, thundery squalls. The nastiest weather will be near the center of circulation, although tropical storm-force wind gusts will be possible for much of the Florida Keys. Damaging wind gusts up to 55 mph will be possible from the Lower Keys through the Dry Tortugas. There is the potential for tornadoes and strong waterspouts this evening and after midnight as Ida makes its closest approach. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Small Craft Advisory conditions are expected for portions of the coastal waters of the Florida Keys on Saturday, with hazardous marine conditions improving gradually throughout the day as Ida moves away from the Keys. Scattered thunderstorms will persist in the wake of Ida on Saturday, with the primary hazards lightning strikes and strong wind gusts. For Saturday night through Thursday, isolated thunderstorms will be possible through the period. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:49 PM EDT | Small Craft Advisory | KEY | 43 hr | |
| Aug 27, 5:48 AM EDT | Tropical Storm Warning | KEY | 23 hr | |
| Aug 27, 10:04 AM EDT | Special Marine Warning | KEY | 56 min | |
| Aug 27, 10:58 AM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 27, 1:39 PM EDT | Special Marine Warning | KEY | 51 min | |
| Aug 27, 1:39 PM EDT | Special Marine Warning | KEY | 21 min | |
| Aug 27, 2:27 PM EDT | Special Marine Warning | KEY | 63 min | |
| Aug 27, 5:08 PM EDT | Special Marine Warning | KEY | 52 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.